RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Nelin. Dinam.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Nelin. Dinam., 2012, Volume 8, Number 2, Pages 249–266 (Mi nd320)  

On orbital stability pendulum-like oscillations and rotation of symmetric rigid body with a fixed point

B. S. Bardin, A. A. Savin

Moscow Aviation Institute, Volokolamskoe Shosse 4, Moscow, 125993, Russia

Abstract: We deal with the problem of orbital stability of planar periodic motions of a heavy rigid body with a fixed point. We suppose that the mass center of the body is located in the equatorial plane of the inertia ellipsoid. Unperturbed motions represent oscillations or rotations of the body around a principal axis, keeping a fixed horizontal position.
Local coordinates are introduced in a neighborhood of the unperturbed periodic motion and equations of perturbed motion are obtained in Hamiltonian form. Domains of orbital instability are established by means of linear analysis. Outside of the above domains nonlinear study is performed. The nonlinear stability problem is reduced to a stability problem of a fixed point of symplectic map generated by the equations of perturbed motion. Coefficients of the above map are obtained numerically. By analyzing of the coefficients mentioned rigorous results on orbital stability or instability are obtained.
In the case of oscillations with small amplitudes as well as in the case of rotations with high angular velocities the problem of orbital stability is studied analytically.

Keywords: Hamiltonian system, periodic orbits, normal form, resonance, actionangel variables, orbital stability

Full text: PDF file (322 kB)
References: PDF file   HTML file
UDC: 531.36
MSC: 34C15, 34C20, 34C23, 34C25
Received: 18.05.2012
Accepted:31.05.2012

Citation: B. S. Bardin, A. A. Savin, “On orbital stability pendulum-like oscillations and rotation of symmetric rigid body with a fixed point”, Nelin. Dinam., 8:2 (2012), 249–266

Citation in format AMSBIB
\Bibitem{BarSav12}
\by B.~S.~Bardin, A.~A.~Savin
\paper On orbital stability pendulum-like oscillations and rotation of symmetric rigid body with a fixed point
\jour Nelin. Dinam.
\yr 2012
\vol 8
\issue 2
\pages 249--266
\mathnet{http://mi.mathnet.ru/nd320}


Linking options:
  • http://mi.mathnet.ru/eng/nd320
  • http://mi.mathnet.ru/eng/nd/v8/i2/p249

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:427
    Full text:96
    References:39
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020